Testing, treatment, side effects, and more.
Posted on: Mar 3, 2014 09:37AM
I am about to start this series on March 13. Any input on what to expect or your successes would be great!
Posts 91 - 120 (152 total)
Dec 15, 2014 03:12PM pamelalea1110 wrote:
I have just had my first Perjeta +TCH treatment and so far I am doing ok. I am very anxious about the prospect of losing my hair. Can anyone tell me if you lost all your hair or just some? The website says that 55% percent of patient in the clinical trial lost their hair , all grades but none to the severe level, grades 3 and 4. What has everyone experienced?
Her2+, Stage 1B, 2cm, no nodes positive
Dec 15, 2014 04:34PM - edited Dec 15, 2014 04:35PM by CassieCat
Pamela, I lost almost all of my hair on the same regimen. It started shedding around day 15-16 of the first round. I still have some, but it is very sparse. Three of the four agents have hair loss as an SE, unfortunately.
Dec 26, 2014 08:13AM - edited Dec 26, 2014 08:14AM by Teakie88
I was on the Taxotere, Herceptin, and Perjeta and tolerated all the treatments very well. I will be on H & P for life as well and have had no noteworthy side effects as of yet, and am also very grateful that these targeted therapies are available for us. I also lost all my hair after first treatment from the Taxotere only, but now hair is regrowing. Ann
Dec 26, 2014 08:55AM mikarae wrote:
Hello Jmo06 - I am on Herceptin/Perjeta indefinitely until it stops working. I have a constant runny nose. Which as I understand a normal side effect of Herceptin. I also have stiff joints and pain in my upper back and shoulders which may be a lagging side effect of the Taxotere or a side effect of the Herceptin/Perjeta. I finished Taxotere in June. I wish you and your family all the best - Karen
Dec 29, 2014 11:41AM smitty wrote:
I am new and this is my first post. 4th of 6 TCHP treatments tomorrow. No problem with counts, but other side effects are a bit of a problem. Here is my question: I am only having 6 treatments of perjeta, and then Herceptin only for the rest of the year. Also radiation and hormonal meds too. Is this experience similar to anyone else's experience? It seems, in reading others' posts, that many people have more perjeta treatments.
Dec 29, 2014 01:02PM Lrwllms wrote:
Smitty you're more like me. I'm taking TCHP for 6 cycles every three weeks. Then I get the neulasta injection the day afterward. After that, I'll have my surgery and keep herceptin going to complete the year, every three weeks. Then radiation for 6.5 weeks. I won't start until Jan. 9th. I get my port in on the 7th. What side effects are you experiencing
Dec 29, 2014 02:03PM smitty wrote:
I have had some pretty extreme joint pain which results in insomnia. I also have had the big D for about 2 months now. The doc is trying to work with these SE, but some people just have them regardless what is done. Taking IV fluids as needed. I think, though, that I am blessed because my SE effects are not resulting in treatment being delayed. Doc also expects these meds to work completely. He is very upbeat and after an appointment I always feel positive about things. I also have a great family and community and church who help as needed.
Dec 29, 2014 02:16PM smitty wrote:
Thank you for the replies. I am glad to hear there are others with same treatment at same stage. I trust my doc but it is good to hear what others are saying too.
Jan 4, 2015 07:34AM LakesideWLabs wrote:
I start neoadjuvant THP therapy on Thursday Jan 8th. Were any of you given Benadryl or steroid "pretreatments" to take a few days before your first infusion? Also how long does initial infusion take? And are you able to drive yourself home? Apologies for peppering you with questions... anxiety is setting in big time! Thanks for sharing your experiences.
Jan 4, 2015 08:12AM - edited Jan 4, 2015 08:15AM by CassieCat
smitty, I did what you're doing. I finished 6 TCHP on Dec. 15th and will continue Herceptin for a year. I'm tentatively scheduled for an MX this coming Friday, so we're holding off on the first Herceptin-only infusion until the 23rd.
Lakeside, good luck with your first infusion. They ran things slower for me, so my first infusion day (TCHP) took a good 6 hours or so from start to finish. I took oral steroids starting the night before and the morning of, and then they gave me Aloxi (anti-emetic), Benadryl and more steroids in my IV before they started the chemo. I probably could have driven myself home every time, but I was always glad I didn't have to. It was more mental than physical, though.
Jan 5, 2015 06:49AM LakesideWLabs wrote:
cassiecat, thanks for the info. Looking forward to getting this chemo show on the road...
Jan 5, 2015 01:33PM - edited Jan 5, 2015 01:34PM by CassieCat
Lakeside, you're welcome. Chemo isn't fun, but you do get through it. I'm already three weeks PFC, and I can clearly remember feeling like I would never finish while in the midst of it. But you push through. Stay as well hydrated as you can. That is very helpful.
Jan 20, 2015 08:10AM LakesideWLabs wrote:
thanks ladies! I made it thru THP on 1/8 and then just taxol on 1/15. I have to say that bowels are the biggest issue... I have found myself having more discussion about bowel movements in the past few weeks than ever in my life. My dr asked me this week how that aspect was going if any better and I broke out into hysterical laughter ... slap your knee, snorting, pee your pants, crazy laughter. I even had her laughing uncontrollably! I don't know why but it just struck me funny that this is my #1 conversation.
Here's to all of my THP sisters... Wishing you more good days than bad and fewer conversations about BMs! Haha
Jan 20, 2015 10:18AM CassieCat wrote:
Lakeside, isn't it amazing what we have to (and then want to) talk about? Glad things are going alright for you so far. Hang in there!
Jun 27, 2015 12:18PM Shelly0203 wrote:
Hi. So appreciate sharing the exerience. I finished my first treatment (TCHp) a little over a week ago. Seemed ok 2 to 3days after then the side effects kicked in and still there day 8. Words of wisdom in prep for round 2?
Jun 28, 2015 01:33AM jcfree wrote:
Shelly 0203, sounds like you got through your first treatment ok. The pre-meds you get before the chemo help to hold off SE's for a couple of days. I knew after my first treatment that I can count on feeling good for about 48 hr. after the treatment. The third day after I crashed, all the pre-meds are out of the system and on come the SE's. It took me a week and a half after each treatment before I started feeling better. My treatments were every three weeks, so week and a half felt crappy, the last week and a half felt better every day. Some SE's got better as my treatments went on, except the fatigue, that felt like it got worse as treatments went by. Was just so happy to complete all six rounds of chemo. I hope that for you too. My first treatment was the worst. Hopefully, you will sail through all of yours and have successful outcome.
Jun 28, 2015 07:07AM - edited Jun 28, 2015 07:08AM by CassieCat
Shelly, my experiences were similar to what jcfree said. Usually, though, I was feeling better by week two, and definitely by week 3. My legs got really tired, and as the infusions went on it seems that Big D and Big C were more of a problem more often. But generally, I did keep bouncing back fairly quickly, all things considered. I kept a daily journal of my SEs and what I took for them (meds, ginger, etc) so that I could try to find patterns for future rounds. It helped me prepare better, helped me talk to my MO and gave me some sense of control.
Jul 13, 2015 06:19PM scrunchthecat wrote:
I am on Taxotere, Herceptin and Perjeta. I completed round 2 of 6 two weeks ago today. I have been doing pretty good with side effects, but yesterday I was at Whole Foods and suddenly felt a weird pain in my right back/shoulder. I have had a kind of low-grade headache for the last couple of days (I finally took a Tylenol this afternoon and it's better). Both bone pain and headaches are listed as possible side effects of Taxotere, but I thought that the side effects would mostly manifest themselves the first week or so after treatment. I am now 14 days out. Thoughts?
Jul 19, 2015 08:11PM mfana wrote:
scrunchthec, It's great that you haven't had much side effects. To me that sounds like neulasta side effects? how long ago was you last shot? Also, are you getting Lupron injections (ovarian suppressor)? that too, causes the bone pain. Mine would start in knee and lower pain, and then spread around, but it was "sudden and weird"
Aug 6, 2015 07:26PM agness wrote:
I had a Zoladex (similar to Lupron) injection before round 5 that also covered 6. It majorly increased my cognition deficits and greatly increased my muscle pain. Not fun
Aug 6, 2015 09:14PM - edited Aug 6, 2015 09:14PM by Freygea
Scrunch- It could be se's ,could be the neulasta if you get that ,or could be dehydration.
I am funny I am fine the week after my chemo (same as yours) but then start feeling like crappers around day 8. Try pushing yourself to drink a bit more fluid if you get the headache back and see if that helps. I had a headache for 2 days and nothing helped. I finally held my nose and drank some water down and bada bing headache gone.
Dec 22, 2015 07:48PM SFMama wrote:
I am looking for anyone who had surgery, then chemo (TCHP) and then continued perjeta and perception together for a year? My insurance agreed to adjuvant perjeta only after much lobbying from my doctor. However I want to pursue a full year of Perjeta if it means it will prolong my life, even if insurance doesn't cover it.
Any perspectives on this?